MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART VALVE WITH TEFLON CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART VALVE WITH TEFLON CUFF; HEART-VALVE, MECHANICAL
Model Number 25MTJ-503
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Codes Endocarditis (1834); Fever (1858)
Date of Event 03/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 13 january 2018, a 25mm sjm masters series heart valve with teflon cuff was successful implanted.On (b)(6) 2023, the patient presented with infective endocarditis and a re-do procedure was performed.There was no particular problem due to it being a mechanical valve, but reoperation was performed because of para-valvular leak.The device was explanted and replaced with another 25mm sjm masters series heart valve with teflon cuff.No additional information was reported.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a 25mm sjm masters series heart valve with teflon cuff was successful implanted.On (b)(6) 2023, the patient presented with infective endocarditis and a re-do procedure was performed.There was no particular problem due to it being a mechanical valve, but reoperation was performed because of para-valvular leak.The device was explanted and replaced with another 25mm sjm masters series heart valve with teflon cuff.Subsequent to the previously filed report, additional information was received that the patient had a fever due to the infective endocarditis.The patient does not have any history of endocarditis.The patient does not have a history an indwelling vascular catheter, intravenous drug use, recent dental work, or injury from a non-sterile object.The paravalvular leak is believed to have been a result of the infective endocarditis.The implanting physician believes that the cause of the endocarditis is due to a patient condition.The patient was stable at the time of report.
 
Additional Manufacturer Narrative
Explant due to perivalvular leak and endocarditis was reported.The investigation found that both leaflets were intact and opened and closed completely without difficulty.However, part of the sewing cuff was removed and what remained contained a small amount of tissue.There was no allegation of malfunction against the abbott device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received the cause of the reported incident could not conclusively be determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
MASTERS SERIES HEART VALVE WITH TEFLON CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16704681
Report Number2135147-2023-01536
Device Sequence Number3584982
Product Code LWQ
UDI-Device Identifier05414734053617
UDI-Public05414734053617
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model Number25MTJ-503
Device Catalogue Number25MTJ-503
Device Lot Number6022121
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight59 KG